Rebecca’s Story – Cipro Poisoning

RebeccaFQwall

Rebecca Hallmark
My “story” is well over 100 pages long.  Here it is in a nutshell –

I was the picture of a healthy and active 30 year old – 3 kids, great marriage and had a job. Life was great. This all changed in March 2007.

I was hospitalized after vomiting for 5 days and unable to keep any liquids down. 4 days into my hospital stay, the doctors could not figure out why I was ill. An x-ray revealed possibly a uti. I was given an IV of Cipro (500mg). Soon enough, I could eat, yet I could not bare weight on my legs. We thought perhaps I was just too weak.

I was sent home within 12 hours with a rx for 500 mg of Cipro. I never questioned taking it. I still assumed I was too weak to walk, I was unable to get to the counter at the pharmacy and collapsed. My husband helped me back to the car.

The following day we found out it wasn’t a “suspected” uti but Campylobacter food poisoning and I was to continue taking my Cipro. Yet, my neurological symptoms increased. I had crawling sensations in my legs and feet, they were extremely cold & felt like electrical zapping in them. Plus, I could not sleep. I did a little bit of researching and read up on Guillain Barre Syndrome as it is related to Campylobacter. We insisted on seeing my doctor. She immediately referred me to a neurologist who concluded it was an atypical hit of Guillain Barre and I was treated for it.

Unfortunately, 2 months later, I was hit by another flare that was far worse that the initial symptoms. I was struggling with my legs and I continued to move myself, but my upper arms became very weak…soon my neck flopped, speech slurred & I struggled to breath. I was tingling from head to toe. This all happened within minutes. We immediately went to an ER where a doc said it was a panic attack. Hmmm…I was fine mentally when it happened but sure I was panicked at this point ! I never experienced anything like this in my life!

We saw numerous doctors over the following year or so. In all 13 providers, not including several during hospital visits. Not one doc could tell me what was happening but most of the traditional neurological doctors told me this was psychosomatic. Yes, I did see neuropsych’s! My symptoms seemed like the were at there worst at about 6 months into my ordeal – muscle weakness, brain fog, fatigue, vomiting (weak digestion) to name a few. I never struggled with pain, and feel terribly for those who do.

At one point I had floaters – severely – almost like watery bubbles floating in my vision. It was then that I did some serious research on Cipro and found this is a common symptoms. I couldn’t believe it!

We did talk to our regular provider about this and she said she thought that the Cipro could have been an issue but passed me onto the neurologist! No, she wouldn’t take the fault!

Someone once made the comment, “Well, if they hadn’t put you on Cipro, you would have died from the severity of your food poisoning!”…hmmmm…dying after 30 wonderful years?? Or struggling with muscle weakness daily for possibly the rest of my life – which feels like hell at times….did we make the right choice?!

I have lost my job, many relationships as people don’t understand, and am considered disabled. It really has taken a toll on my family.

The most improvement has been help with naturopaths and environmental doctors. I have two great recommendations for anyone in WA State. But to be honest I have become my own best doctor. I am constantly experimenting with vitamins, supplements, lifestyle, and dietary changes. I have discovered foods and chemicals that flare up my symptoms and try to avoid them.

3 doctors, including a neuropsychiatrist have diagnosed this as Myasthenia Gravis although I am sero-negative. I do have 2 docs who are 100% sure the Cipro did this to me. The only thing I test positive for has been low potassium and anemia.

It has now been over 4 years since this began I like to think I am getting better, perhaps I‘m use to it? More in tune to my body? My flare ups cycle but my leg weakness is a daily occurrence. The tingling has dissipated except during PMS. I am constantly fatigued. I rarely have problems with my neck weakness & my speech slurring. I can’t say if it’s just time, but I’m pretty sure it’s the supplements I am on. I keep a detailed journal. I have learned a lot about my body through it – what helps & what triggers me symptoms.

This picture is during a flare. It literally sucks the life out of my face. I didn’t understand what my family meant when they said this until I saw this photo!

3 thoughts on “Rebecca’s Story – Cipro Poisoning

  1. I know the feeling and it’s not a good one, my life is 100 percent upside down. All the best to do, keep on trying to heal and I will continue to do the same on this is… it’s not easy

  2. Just seeing this now. Rebecca—I saw 12 MDs of various specialties and only ONE agreed it could be linked to the Cipro (this is spite of the fact that I got the numbness, blurred vision, floaters and a huge swelling over the nerve on my wrist after two days on Cipro (with prednisone 😦 ) It ended up doing nerve damage to my nose (grossly exaggerated sense of smell where I would be asphyxiated by so much as hand lotion, let alone the rest of the world), severe breathing problems (autonomic nervous system damage I suspect), bladder pressure, excruciating midback pain and more. I ended up seeing a naturopath (two actually) and what has helped the most have been IVs. I couldn no longer use my asthma meds (inhaled steroids) and have been getting H2O2 drips for that. I have been getting high dose vitaman C, which among other things, help to rebuild collagen, so necessary for bones, tendons, etc and physphatydalcholine, which helps with nerve and mitochondrial damage. I still have the breathing problems and blurred vision, but severe pain and numbness are virtually gone from back, fingers and toes. Hope you are better now that it is a year later.

  3. Interesting. I had an EAR infection. I went to a clinic (not my usual doctor) and was prescribed CIPRO ear drops and Cipro tablets. I normally NEVER take meds. I cannot even recall when I last had any. But my son was worried about me and he insisted I take the meds. I decided that since I eat really well, make sure my bowels empty daily, and have not had any meds for more than 30 years, it would be okay. I was going to ‘research’ Cipro before taking it, but I knew I would NOT take it, regardless…so I chose to be ignorant, and took it, expecting to see results asap.

    Well, I took Cipro tablets twice daily for two weeks, and used the ear drops as prescribed. Guess what? The ear infection did not respond! I still had it after the course of tablets. There was absolutely NO change. So I went to my usual clinic, and I was told by a new intern to ‘use up the drops’ since I still had some. (I finally healed my own self using natural means.)

    Then I decided to do the research, and I was floored! Was I naive or what! I would NEVER have imagined a new prescription drug like Cipro would be so deadly. I found out that Cipro is a Chemo level drug, with the highest commissions.

    Later, I started to see my ‘youthful’ face (it was youthful for my age) start getting compromised, no matter what I did, there appeared to be a collagen breakdown happening. I ramped up my natural products, and although there appeared to be less of a decline, it continued, especially under my eyes, and the jaw area. I resigned myself to my fate, but still kept up what I was doing.

    About three months ago, I started having regular anxiety attacks. I had had this before, but only now and again. Now they were manifesting every morning and every night and sometimes during the day. They got worse and worse, almost debilitating at times. I ramped up the consumption of fruits (mostly organic), and saw a slight change as my face was now reflecting what I think was a cleaner liver..maybe it was functioning better. But then it came to a standstill again. And I still had the anxiety attacks.

    Finally, I got results for the anxiety attacks when I started using Cardio 9, which came to me as a test product and is not available to the public until the end of February 2019. The anxiety stopped completely! I was shocked and in disbelief. But so happy! Relieved! My facial skin is thickening again, and lifting my face, and the skin under my eyes that was breaking down rapidly is also becoming thicker, and dark under eye circles are diminishing (they are not quite gone yet..I am still working on those; I think I need to remove heavy metals from my system). My hair is thicker, too. Essentially, the Cardio 9 has oxygenated my body, enhanced circulation and is allowing my body to regenerate faster, so much so that I am turning back the clock (whereas, Cipro moves the clock forward more rapidly).

    I will have to continue using this Cardio 9 for the rest of my life, because as I understand it, once Cipro is in the body, it will continue to exacerbate the aging process.

Leave a Reply to Jeremy Schneir Cancel reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s